Discussions that mention lyrica

Back Problems board


I had a micro foraminectomy at L4-5 4 weeks ago for stenosis. Prior to surgery I had l lumbar pain and occasional pain in left leg. Now I no longer have the left pain but constant pain in RIGHT leg. It seems to radiate from lumbar to butt, down top of thigh and to my shin. The pain in my shin wakes me up at night and I've had a lot of trouble sleeping. Needless to say, I too and really freaked out. I am having more pain now than before the surgery. Obviously I am worried about the future.....more surgery or what. I had an MRI last week that showed granulation extending into the right neural foramen. I presume this is what is pressing on the nerve and causing the pain. I don't know what all this rambling is except I am really worried. Sure wish someone had an answer. Don't have follow up with Doc till mid March. By the way I am taking 2 Vicadin every 6 hours and 150 Mgs of Lyrica twice a day.
Be careful with the PT folks. I'm convinced the fill-in therapist set me back by a month when he decided to up my program. I used a leg press machine, which felt fine at the time, & I paid dearly for it. I was also asked to do some more difficult ball excercises, which I questioned. I've been taking Lyrica ever since. That was 3 months ago. We have to remember that we know our bodies best. I've been following this post while considering an ESI. I'm afraid of making things worse though. I had a fusion in early Oct. & I'm just not where I would like to be. The Lyrica is working ok, but the side effects can be rotten.
Hey confusedpatient...

Oh man, the side effects in Lyrica are that bad?! Is there anything that doesn't have such horrible side effects??? Hmm, I hate to ask, but would you mind sharing what those side effects are? Or at least telling me if you would recommend Lyrica at all? The last time we talked to his doctor, he suggested Lyrica or upping the dose of the Neurontin. We decided to give Neurontin one more month. It's been two weeks and I'm regretting it already. *sigh* Is there no end?
The worst side effect with the lyrica is being tired. I think it makes a difference what you're doing though. If I'm busy it doesn't seem to effect me as bad. I've used Neurontin before & I think it was worse as far as the dopey feeling it gives you. I seemed to have more memory problems while I was on it. The lyrica has decreased my libido, but that's a female view, so who knows. I think the key is finding the dose that works. I was on a higher dose for a while & couldn't tolerate it well. Now I take 75mg morning & night & an occasional vicodin at the end of the day. I'm glad that I had my fusion, or I probably wouldn't be able to walk by now. You'll know if & when it's time to do something different. I had a micro D & got no relief whatsoever, followed by 2 lamis & then the fusion over the course of 2 years. It wasn't until we did the fusion that they discovered I had a facet joint that was deteriorating. Good luck & ask lots of questions.
Thanks, confusedpatient. We called the doc today and he decided to put him on Lyrica. He's been doing better lately with the side effects of Neurontin, but with such minor pain relief it just wasn't worth it to continue. We're hoping Lyrica will be better.

Unfortunately, I have to report that, as of yet, there is no relief from the epidurals.
Confusedpatient... Would you mind telling me what dose of Neurontin you were on? My husband was on 2400 mg a day...now they have him on 75mg Lyrica twice a day and it doesn't seem to be helping yet. I know Lyrica is more potent, but it still seems like an awefully small dose. I'm just asking because I'd like to see how the two drugs compare. I called the pharmacy, but there haven't been enough tests yet.

Sorry Brian...hope you don't mind me posting here.
I'm pretty sure it was a low dose of Neurontin, it's been so long I forget. The lyrica takes a while to start working, and I took a steroid pack along with it. My dose was upped fairly soon, within 2 weeks, but I couldn't tolerate it. I hope it works for your hubby. Is he taking anything else for pain?